MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Vitrectomy (2643); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.If explanted, give date: not applicable as the lens remains implanted.Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no other complaint was received from this production order.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a patient had cataracts done last (b)(6).The patient's right eye is stellar, however the left eye has a ghost reflections and an image of a fly wing in lower lights off headlights and led lights.The irregularities disappears if the patient looks up.The patient and her physician are discussing the possibility of a flawed or wrong iol in that left eye.Patient stated that she has great vision with the right eye, but this left eye is quite bothersome.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the intraocular lens was explanted on (b)(6) 2017.A pars plana vitrectomy was performed.The lens ar40e +14.00 diopter was implanted as a replacement.The patient was seen by the surgeon on (b)(6) 2017 and her vision was reported as good.The explanted lens was discarded.The following fields were updated: outcomes attributed to adverse event: updated from other to required intervention.If explanted, give date: (b)(6) 2017.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6559925
Report Number2648035-2017-00850
Device Sequence Number16167530
Product Code HQL
UDI-Device Identifier05050474531581
UDI-Public(01)05050474531581(17)200719
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/19/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000135
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;